MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25794
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
An zebd-7-10 was attempted to be used for ercp.When the zebd-7-10 stent was straightened, the user noticed the stent kinked.Another zebd-7-10 was used to complete the procedure.No patient health hazards.Additional information: please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Stored vertically what is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? olympus / visiglide 2 angle.Was the wire guide lubricated prior to use? yes.Was the device at the centre of the complaint inspected for damage prior to use? yes was the wire guide inspected for damage prior to use? unknown.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? unknown.Did the patient involved exhibit altered anatomy or tortuous anatomy? unknown.Did the patient require any additional procedures as a result of this event? no.Were any other defects observed on the device prior to return (other than the reported complaint issue)? unknown.Was a straightener used to straighten the stent? yes.(if any damages were confirmed prior to use) was the package damaged? no.Additional information received on 01-jul-2025: what size of visiglide wireguide was used? 0.025inch.Was the same wireguide used with the replacement device? yes.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 29-aug-2025.
 
Additional Manufacturer Narrative
Device evaluation: (b)(4) unit of zebd-7-10 from lot number c2284003 was returned not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 24th july 2025.On evaluation of the devices the following observations were made: visual inspection: stent returned.Kink observed on the 2nd porthole of the tapered end pigtail curl.Functional inspection: 0.035 inch wire guide does not pass the kink.The reported failure was observed.Manufacturing records review: prior to distribution, all the devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zebd-7-10 from lot number c2284003 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the instructions for use¿s notes section (ifu0045), which accompanies this device, instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0045), "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the japanese packaging insert c-es0202 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states the following: ¿remove this product from the package and inspect with particular attention to bends, kinks and breaks¿.There is evidence to suggest that the customer did not follow the instructions for use.(ifu0045).It is known that a 0.025 inch wire guide was attempted to be used with the device.Additionally, from the information received, it is also known that the 0.025 inch wire guide was also used with the replacement device used to complete the procedure successfully.However, based on the available information, it appears that the stent was already bent before it was loaded onto the wire guide.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.Based on the patient/event information provided they used a straightener to unfold the pigtail section and inserted the guide wire, but the wire did not pass through as the pigtail section bent at the tip.Hence the possible root cause could be attributed to the kink occurring while it was being straightened as it was being loaded onto the wire guide.Confirmation of complaint the complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, confirmed used.A definitive root cause could not be determined from the available information.Based on the patient/event information provided a possible root cause could be attributed to the kink occurring while it was being straightened as it was being loaded onto the wireguide.The complaint is confirmed based on visual/functional inspection.According to the initial reporter, no health consequences or impacts were reported.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22529915
Report Number3001845648-2025-00330
Device Sequence Number18146944
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)280402(10)C2284003
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC2284003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown